Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 20, 2016, 12:20 AM CDT for Burnett County, Washburn County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2016, 12:20 AM CDT (05:20 UTC)
- Expired
- Jun 20, 2016, 12:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Burnett County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 127 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
404
WUUS53 KDLH 200520
SVRDLH
WIC013-129-200545-
/O.NEW.KDLH.SV.W.0049.160620T0520Z-160620T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1220 AM CDT MON JUN 20 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BURNETT COUNTY IN NORTHWESTERN WISCONSIN...
SOUTHERN WASHBURN COUNTY IN NORTHWESTERN WISCONSIN...
* UNTIL 1245 AM CDT
* AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
HERTEL...OR 15 MILES SOUTHWEST OF SPOONER...MOVING EAST AT 65 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SHELL LAKE AROUND 1230 AM CDT.
BIRCHWOOD AROUND 1245 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4573 9216 4576 9214 4577 9154 4564 9154
4564 9215
TIME...MOT...LOC 0520Z 274DEG 57KT 4567 9212
HAIL...1.50IN
WIND...60MPH
$$
MOORE4 follow-up statements
102
WWUS53 KDLH 200527
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1227 AM CDT MON JUN 20 2016
WIC013-129-200545-
/O.CON.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
BURNETT WI-WASHBURN WI-
1227 AM CDT MON JUN 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN BURNETT AND SOUTHERN WASHBURN COUNTIES...
AT 1227 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SHELL LAKE...OR 12 MILES SOUTHWEST OF SPOONER...MOVING EAST AT 60
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BIRCHWOOD AROUND 1245 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4564 9213 4575 9207 4576 9154 4564 9154
TIME...MOT...LOC 0527Z 274DEG 51KT 4566 9199
HAIL...1.75IN
WIND...60MPH
$$
MOORE345
WWUS53 KDLH 200533
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1233 AM CDT MON JUN 20 2016
WIC013-200542-
/O.CAN.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
BURNETT WI-
1233 AM CDT MON JUN 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURNETT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4564 9203 4572 9203 4576 9154 4564 9154
TIME...MOT...LOC 0532Z 274DEG 57KT 4565 9186
$$
WIC129-200545-
/O.CON.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
WASHBURN WI-
1233 AM CDT MON JUN 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN WASHBURN COUNTY...
AT 1232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAUGEN...OR 11
MILES SOUTH OF SPOONER...MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BIRCHWOOD AROUND 1245 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4564 9203 4572 9203 4576 9154 4564 9154
TIME...MOT...LOC 0532Z 274DEG 57KT 4565 9186
HAIL...1.00IN
WIND...60MPH
$$
MOORE058 WWUS53 KDLH 200537 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1237 AM CDT MON JUN 20 2016 WIC129-200545- /O.CON.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/ WASHBURN WI- 1237 AM CDT MON JUN 20 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHEASTERN WASHBURN COUNTY... AT 1237 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAUGEN...OR 10 MILES NORTH OF RICE LAKE...MOVING EAST AT 65 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE STORM WILL BE NEAR... BIRCHWOOD AROUND 1245 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS AND SARONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4564 9193 4571 9192 4576 9154 4564 9154 TIME...MOT...LOC 0537Z 274DEG 57KT 4564 9174 HAIL...0.88IN WIND...60MPH $$ MOORE
116
WWUS53 KDLH 200542
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT MON JUN 20 2016
WIC129-200551-
/O.EXP.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
WASHBURN WI-
1242 AM CDT MON JUN 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHBURN COUNTY
WILL EXPIRE AT 1245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4564 9193 4571 9192 4576 9154 4564 9154
TIME...MOT...LOC 0540Z 274DEG 57KT 4564 9174
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:56 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 19, 11:56 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1156 PM CDT SUN JUN 19 2016 .UPDATE... Issued at 1156 PM CDT Sun Jun 19 2016 The best low level convergence was shifting into northwest Wisconsin and that is where storms continue to move through. Strong storms will continue through about 08Z with gusts over 40 mph, heavy rain, and some small hail. && .SHORT TERM...(This evening through Monday) Issued at 330 PM CDT Sun Jun 19 2016 There is very little change in the forecast reasoning regarding the convective episode that will begin to unfold over the next couple of hours. Most short range guidance continues to be quite consistent with sustained initiation along or just west of an axis from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The large scale environment characterized by ~3000+ j/kg CAPE and 40+ knots of deep layer bulk shear. CAM/HiRes guidance continues to suggest that the mode for the first few hours should trend toward discrete storms/supercells, capable of very large hail (up to baseballs), and damaging wind gusts. 0-1 km agl hodographs also suggest an attendant tornado threat with the most intense storms/supercells with 0-1 km shear increasing to around 20 knots by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting juxtaposition of sufficiently low LCL/LFC heights. This would also include the MN Arrowhead where a robust surface-based warm sector has been able to materialize, which is somewhat uncommon for June with prevailing south flow across Lk Superior. Eventually, activity should grow up scale into a squall line, with the potential for a more widespread wind threat east of I35 into the evening. Storms should move east of our CWA by around midnight as the surface cold front continues to make steady progress to the southeast, but at least some severe/heavy rain threat is expected to persist well into the evening across northwest Wisconsin. Gusty west/northwest winds are expected area-wide on Monday as much drier and cooler air is advected into the region as the main upper level trof continues to deepen to our east. There is a small chance of a stray shower or TStorm across the Arrowhead in the afternoon or evening, but did not feel this threat was high enough to explicitly mention in the forecast at this time. .LONG TERM...(Monday night through Sunday) Issued at 330 PM CDT Sun Jun 19 2016 Cooler northwest flow will result in some lingering clouds on Monday night, but clouds should gradually clear from the southwest as the night wears on. There could be a few lingering rain showers in the Minnesota Arrowhead, but will continue to leave the forecast dry for now. Upper level ridging will push back into the region very quickly Tuesday Night, and early Wednesday, but will flatten out as it gets to the western Great Lakes region. Will continue to mention a chance of showers and thunderstorms midweek, but coverage from mid to the end of the work week should generally remain scattered. The best opportunity for widespread precipitation looks to be Friday Night and Saturday, as a major shortwave moves across the Northland. An upper level closed low will develop in south central Canada by Saturday. Storms are expected to fire up along a cold front on Saturday, and push eastward Saturday and Saturday night. Could be some strong storms during that time frame. A dry slot will then move in behind the front Saturday Night, with the upper level low sagging into the Lake Superior region by Sunday. This will bring showers and a few thunderstorms to much of the CWA during that time frame. High temperatures throughout the period are expected to range from the 70s to around 80. Lows will generally be in the 50s, but there could be some 40s at times near Lake Superior. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1156 PM CDT Sun Jun 19 2016 The cold front was over far northwest Wisconsin into the Arrowhead and storms continued to move through northwest Wisconsin and they should continue through about 08Z. MVFR or brief IFR conditions will occur in the strongest storms along with gusty winds and small hail. Behind the front, VFR conditions will dominate. Strong west to northwest winds will develop Monday morning. && .PRELIMINARY POINT TEMPS/POPS... DLH 58 75 50 74 / 80 10 10 0 INL 56 71 49 72 / 40 10 10 0 BRD 57 77 53 77 / 80 0 0 0 HYR 60 79 51 76 / 80 10 0 0 ASX 62 76 50 74 / 80 10 10 10 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148. && UPDATE...Melde AVIATION...Melde
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT SUN JUN 19 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 327 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE AND VERY HEAVY RAINFALL. PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND CONTINUING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A PASSING COLD FRONT. LSZ121-140>148-201130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE AND SAFETY FROM THE STORMS. IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR FROM WEDNESDAY NIGHT THROUGH SATURDAY. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 19, 11:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1133 PM CDT SUN JUN 19 2016
WIZ002-003-007>009-200500-
PRICE-WASHBURN-SAWYER-BAYFIELD-ASHLAND-
1133 PM CDT SUN JUN 19 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAWYER...SOUTHWESTERN
ASHLAND...SOUTHERN BAYFIELD...NORTHWESTERN PRICE AND WASHBURN
COUNTIES...
AT 1133 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR CLAM LAKE TO 6 MILES EAST OF CHIPPEWA FLOWAGE TO NEAR STONE
LAKE TO SHELL LAKE...AND MOVING EAST AT 90 MPH.
WIND GUSTS UP TO 45 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MELLEN AROUND 1140 PM CDT.
STONE LAKE AND GLIDDEN AROUND 1145 PM CDT.
WINTER AROUND 1150 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MIDDLE EAU CLAIRE
LAKE...SISSABAGAMA LAKE...MOOSE LAKE SAWYER COUNTY...LAMPSON...SARONA...
TEAL LAKE...LITTLE SISSABAGAMA LAKE...TOTAGATIC FLOWAGE...EARL AND
SPOONER LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4566 9203 4599 9201 4616 9155 4636 9155
4635 9056 4592 9052 4564 9069
TIME...MOT...LOC 0433Z 272DEG 79KT 4624 9091 4596 9106 4579 9154 4575
9189
MOORESpecial weather statement, Jun 19, 11:47 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1147 PM CDT SUN JUN 19 2016 WIZ003-004-200500- IRON-ASHLAND- 1147 PM CDT SUN JUN 19 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ASHLAND AND SOUTHERN IRON COUNTIES... AT 1147 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR BUTTERNUT... OR 10 MILES NORTHWEST OF PARK FALLS...MOVING EAST AT 60 MPH. WIND GUSTS UP TO 45 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... TURTLE FLAMBEAU FLOWAGE AROUND 1200 AM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FISHER LAKE... MANITOWISH...LONG LAKE IN IRON COUNTY AND BUTTERNUT LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4598 8993 4598 9069 4616 9076 4629 8993 TIME...MOT...LOC 0447Z 263DEG 52KT 4605 9060 MOORE
Special weather statement, Jun 20, 12:01 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1201 AM CDT MON JUN 20 2016
WIZ003-004-009-200515-
PRICE-IRON-ASHLAND-
1201 AM CDT MON JUN 20 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ASHLAND...IRON
AND NORTHERN PRICE COUNTIES...
AT 1201 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES EAST OF GLIDDEN TO NEAR TURTLE FLAMBEAU FLOWAGE TO NEAR
FIFIELD TO 8 MILES SOUTHWEST OF PARK FALLS...AND MOVING EAST AT 75
MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
TURTLE FLAMBEAU FLOWAGE AROUND 1205 AM CDT.
MERCER AROUND 1215 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DAY LAKE...FISHER
LAKE...ISLAND LAKE IRON COUNTY...LONG LAKE IN IRON COUNTY...BUTTERNUT
LAKE...MORSE...MANITOWISH AND PIKE LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.
LAT...LON 4599 8993 4598 9004 4583 9005 4579 9068
4598 9068 4598 9088 4601 9091 4628 9091
4635 9012 4634 9012 4630 8994
TIME...MOT...LOC 0501Z 272DEG 66KT 4618 9036 4604 9019 4588 9030 4585
9059
MOORESpecial weather statement, Jun 20, 12:03 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1203 AM CDT MON JUN 20 2016 WIZ002-200515- BAYFIELD- 1203 AM CDT MON JUN 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BAYFIELD COUNTY... AT 1203 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF CABLE...OR 15 MILES NORTH OF HAYWARD...MOVING EAST AT 55 MPH. WIND GUSTS UP TO 45 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CABLE...DRUMMOND AND NAMEKAGON LAKE AROUND 1215 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TOTAGATIC LAKE...MIDDLE EAU CLAIRE LAKE...UPPER EAU CLAIRE LAKE AND GRAND VIEW. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH MN. LAT...LON 4633 9155 4645 9092 4616 9092 4616 9155 TIME...MOT...LOC 0503Z 262DEG 47KT 4623 9149 MOORE
Special weather statement, Jun 20, 12:05 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1205 AM CDT MON JUN 20 2016
WIZ008-200515-
SAWYER-
1205 AM CDT MON JUN 20 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAWYER COUNTY...
AT 1204 AM CDT...A STRONG THUNDERSTORM WAS OVER RADISSON...OR 8 MILES
SOUTH OF CHIPPEWA FLOWAGE...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 45 MPH...NICKEL SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WINTER AROUND 1215 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OJIBWA...BLAISDELL
LAKE...LORETTA...CONNORS LAKE...RESERVE AND CHIEF LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THIS STORM
PASSES.
THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.
LAT...LON 4571 9133 4589 9134 4598 9095 4598 9068
4571 9068
TIME...MOT...LOC 0504Z 266DEG 50KT 4581 9122
MOORESpecial weather statement, Jun 20, 12:16 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1216 AM CDT MON JUN 20 2016
WIZ008-009-200545-
PRICE-SAWYER-
1216 AM CDT MON JUN 20 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SAWYER
AND NORTHERN PRICE COUNTIES...
AT 1216 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WINTER...OR
14 MILES SOUTHEAST OF CHIPPEWA FLOWAGE...MOVING EAST AT 65 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PARK FALLS...PHILLIPS AND FIFIELD AROUND 1240 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WILSON LAKE NEAR
PHILLIPS...BLAISDELL LAKE...LORETTA...CONNORS LAKE...MUSSER LAKE...
BUTTERNUT LAKE AND PIKE LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.
LAT...LON 4564 9068 4564 9107 4598 9107 4598 9004
4569 9004 4563 9068
TIME...MOT...LOC 0516Z 266DEG 58KT 4581 9096
MOOREThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:24 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 51 min |
| Jun 19, 8:43 PM CDT | Special Weather Statement | DLH | Douglas | 32 min |
| Jun 19, 9:13 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas, Sawyer, Washburn | 47 min |
| Jun 19, 9:19 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 41 min |
| Jun 19, 9:59 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Iron | 31 min |
| Jun 19, 10:02 PM CDT | Special Weather Statement | DLH | Douglas | 28 min |
| Jun 19, 10:11 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 49 min |
| Jun 19, 10:19 PM CDT | Special Weather Statement | DLH | Burnett | 41 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 46 min |
| Jun 19, 10:54 PM CDT | Special Weather Statement | DLH | Douglas | 36 min |
| Jun 19, 11:03 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 42 min |
| Jun 19, 11:16 PM CDT | Special Weather Statement | DLH | Washburn | 14 min |
| Jun 19, 11:28 PM CDT | Special Weather Statement | DLH | Iron | 17 min |
| Jun 19, 11:33 PM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 27 min |
| Jun 19, 11:47 PM CDT | Special Weather Statement | DLH | Iron | 13 min |
| Jun 20, 12:01 AM CDT | Special Weather Statement | DLH | Iron | 14 min |
| Jun 20, 12:03 AM CDT | Special Weather Statement | DLH | Bayfield | 12 min |
| Jun 20, 12:05 AM CDT | Special Weather Statement | DLH | Sawyer | 10 min |
| Jun 20, 12:16 AM CDT | Special Weather Statement | DLH | Price | 29 min |
| Jun 20, 12:44 AM CDT | Special Weather Statement | DLH | Sawyer | 16 min |
| Jun 20, 12:49 AM CDT | Special Weather Statement | DLH | Price | 11 min |
| Jun 20, 12:57 AM CDT | Special Weather Statement | DLH | Washburn | 18 min |
| Jun 20, 1:00 AM CDT | Special Weather Statement | DLH | Sawyer | 15 min |
| Jun 20, 1:15 AM CDT | Special Weather Statement | DLH | Price | 15 min |
| Jun 20, 1:30 AM CDT | Special Weather Statement | DLH | Price | 15 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.